@Pinkyx

Last reply

Pinkyx

So fed up with DMT plegridy avonex :(

Hi all. I have been taking plegridy which is an updated version of avonex ( I think. ) ... And I take it every two weeks ( self inject ) and I makes me ill for near to a week with side effects, the first two weren't as bad, as they were lower dosages but the others , which were full dosage have been so bad, I feel like its ruining my life as I can't work or do anything at all, especially if it's just after I inject. I have to plan everything down to a tee, as I know I'll be bed bound with flu for three to five days. Or just be 'not right' to go out etc. I'm so fed up. Please can you tell me if it will improve. I'm seeing my nurse soon to discuss coming off even though I have only had about 7 injections in all. The shivers and shakes happen a few hours hours after the injection. They are the worst, and then the flu comes. And nausea. Light headed and even sometimes mild depression. Anyone else try this ? or persevere ? or come off? I would love to hear from you, thank u xxxxx hugs n love

cameron

@cameron

Definitely don't suffer! What you describe is clearly a drop in your quality of life. When you talk to your MS nurse, ask to switch. There are other options and with DMDs it's horses for courses. xx Kay

Stumbler

@Stumbler

@pinkyx , I totally agree with @cameron . Not every medication works for everybody - we're all different. You've tried this DMD and it's caused problems, there are other options. :wink:

NotMe

@NotMe

have you tried Nurofen and Paracetemol alternatively every 2 hours, starting 4 hours before you inject and doing for 2/3 days? it seems to take the edge of it for me, would shake and shiver i I didn't take it. All best Sammy

ItsMewithMS

@ItsMewithMS

This isn't a DMD I've been on but when I was on Rebif I would get flu like symptoms so took it at night so I didn't have to feel like that at work...but then it seemed to impact my sleep so that wasn't good either ;-( but I was advised to take Aleve to help and I felt it did I agree though- there should be a nurse line associated with the DMD that will try very hard to keep you on it and may have tips that help make it bearable...remember they are there to keep you on that DMD ;-) Also make sure your MS nurse knows of your struggles... Good luck!

monks

@monks

Hi, I have exactly that experience almost every time I take plegridy, been taking for about a year, it isn't getting any easier. On the upside it has stopped the previous ms activity for now. I was due an appointment with ms nurse to discuss today but it was cancelled. Only other DMT that I have been offered is capaxone but I am put off by the frequency of injections.

ItsMewithMS

@ItsMewithMS

@monks I took Copaxone for 11 years and it changed from the initial daily injections to 3x per week. BUT- it is not viewed as very effective given the DMTs on the market now. Here is a list. If you search Aaron Boster on You Tube he has reviewed many of the DMTs out there and has some pretty humorous lectures on how they work that put it in laymans language https://themswire.com/making-the-right-ms-medication-decison-dmt/ How he feels about Copaxone https://www.youtube.com/watch?v=Sd69KmEpsWM I'd press for more. It seems that a lot of people from the UK have started up on Ocrevus. That is what I have been switched to after 11 year on Copaxone and 4 on Rebif

Nicu_Macsim

@Nicu_Macsim

I was on the same med for 4 years. Ive had all side effects you have but i learn to manage them. After ~3 hours after injection i took 2 paracetamol and 1 ibuprofen (600 mg), then, after ~6 hours i took the same pills. and after that for 3 days i had to take the same pills for every 6 hours